Alert archive / Tennessee / Wind Advisories in 2008

Wind Advisory 15, NWS Morristown, TN

May 19, 20089 counties in Tennessee; Cherokee County, Clay County, North Carolina; Wise County, City of Norton, Virginia

NWS Morristown, TN issued this wind advisory at May 19, 2008, 3:12 PM EDT for 9 counties in Tennessee; Cherokee County, Clay County, North Carolina; Wise County, City of Norton, Virginia. It took effect at May 20, 2008, 12:00 AM EDT. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
May 19, 2008, 3:12 PM EDT (19:12 UTC)
In effect from
May 20, 2008, 12:00 AM EDT
Expired
May 20, 2008, 4:00 PM EDT
In force
16 hr
Issued by
NWS Morristown, TN

Counties Cherokee County, NC, Clay County, NC, Blount County, TN, Carter County, TN, Cocke County, TN, Greene County, TN, Johnson County, TN, Monroe County, TN, Polk County, TN, Sevier County, TN, Unicoi County, TN, City of Norton, VA, Wise County, VA

The radar

The Knoxville radar (KMRX), 32 km from the middle of the area, began a volume at 19:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.2 hours before the alert went out and 298 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2008-05-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2008-05-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 78 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1437 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
78 m²/s²
0-3 km storm-relative helicity
177 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KMRX 191912
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
312 PM EDT MON MAY 19 2008

...WINDY CONDITIONS LATE TONIGHT THROUGH EARLY TUESDAY AFTERNOON...

.A STORM SYSTEM WILL MOVE FROM THE MISSOURI VALLEY TO THE LOWER
OHIO AND TENNESSEE VALLEYS TONIGHT AND TUESDAY. PRESSURE GRADIENTS
WILL TIGHTEN IN ADVANCE OF THE SYSTEM PRODUCING WINDY CONDITIONS
ACROSS THE REGION...ESPECIALLY ACROSS THE HIGHER ELEVATIONS.


NCZ060-061-TNZ018-041-043-045-047-072-074-087-102-VAZ002-200315-
/O.NEW.KMRX.WI.Y.0015.080520T0400Z-080520T2000Z/
CHEROKEE-CLAY-JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-
UNICOI-SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-
SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE-EAST POLK-WISE-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...MOUNTAIN CITY...
COSBY...CEDAR CREEK...ERWIN...ROAN MOUNTAIN...CADES COVE...
GATLINBURG...COKER CREEK...DUCKTOWN...WISE
312 PM EDT MON MAY 19 2008

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM EDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM EDT
TUESDAY. 

SOUTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS TO 40 MPH
LATE TONIGHT...BECOMING WEST TO NORTHWEST 10 TO 20 MPH TUESDAY
AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

$$

TNZ012>017-035>040-042-044-046-067>071-073-081>086-098>101-VAZ001-
005-006-008-200315-
/O.NEW.KMRX.LW.Y.0011.080520T0400Z-080520T2000Z/
SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-SULLIVAN-MORGAN-
ANDERSON-UNION-GRAINGER-HAMBLEN-NORTHWEST COCKE-NORTHWEST GREENE-
WASHINGTON TN-NORTHWEST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-
NW BLOUNT-NORTH SEVIER-SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-
NORTHWEST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-LEE-SCOTT-
RUSSELL-WASHINGTON-
INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL...
SNEEDVILLE...ROGERSVILLE...KINGSPORT...BRISTOL...WARTBURG...
CLINTON...OAK RIDGE...MAYNARDVILLE...RUTLEDGE...MORRISTOWN...
NEWPORT...GREENEVILLE...JOHNSON CITY...ELIZABETHTON...KINGSTON...
LENOIR CITY...KNOXVILLE...DANDRIDGE...MARYVILLE...SEVIERVILLE...
DUNLAP...PIKEVILLE...DAYTON...DECATUR...ATHENS...MADISONVILLE...
JASPER...CHATTANOOGA...CLEVELAND...BENTON...JONESVILLE...
GATE CITY...LEBANON...ABINGDON
312 PM EDT MON MAY 19 2008 /212 PM CDT MON MAY 19 2008/

...LAKE WIND ADVISORY IN EFFECT FROM MIDNIGHT EDT /11 PM CDT/
TONIGHT TO 4 PM EDT /3 PM CDT/ TUESDAY...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A LAKE WIND
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT EDT /11 PM CDT/
TONIGHT TO 4 PM EDT /3 PM CDT/ TUESDAY. 

SOUTHWEST WINDS WILL INCREASE TO 15 TO 25 MPH WITH GUSTS TO 30 MPH
LATE TONIGHT...BECOMING WEST TO NORTHWEST 10 TO 20 MPH BY TUESDAY
AFTERNOON.

A LAKE WIND ADVISORY MEANS THAT SUSTAINED WINDS ARE FORECAST TO
BE 26 TO 30 MPH AT TIMES.  THIS WILL CAUSE A ROUGH CHOP ON AREA
LAKES.  BOATERS ON AREA LAKES SHOULD EXERCISE CAUTION IN THESE
CONDITIONS.

$$
3 follow-up statements
000 
WWUS74 KMRX 200217
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
1017 PM EDT MON MAY 19 2008

...WINDY CONDITIONS LATE TONIGHT THROUGH EARLY TUESDAY
AFTERNOON...

.A WEATHER DISTURBANCE WILL MOVE INTO THE LOWER OHIO AND TENNESSEE
VALLEYS TONIGHT AND TUESDAY. IN ADVANCE OF THE DISTURBANCE...WINDY
CONDITIONS WILL DEVELOP ACROSS THE REGION...ESPECIALLY OVER HIGHER
ELEVATIONS.

NCZ060-061-TNZ018-041-043-045-047-072-074-087-102-VAZ002-201030-
/O.CON.KMRX.WI.Y.0015.080520T0400Z-080520T2000Z/
CHEROKEE-CLAY-JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-
UNICOI-SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-
SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE-EAST POLK-WISE-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...MOUNTAIN CITY...
COSBY...CEDAR CREEK...ERWIN...ROAN MOUNTAIN...CADES COVE...
GATLINBURG...COKER CREEK...DUCKTOWN...WISE
1017 PM EDT MON MAY 19 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT TUESDAY. 

SOUTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS TO
40 MPH LATE TONIGHT...BECOMING WEST TO NORTHWEST 10 TO 20 MPH
TUESDAY AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

$$

TNZ012>017-035>040-042-044-046-067>071-073-081>086-098>101-VAZ001-
005-006-008-201030-
/O.CON.KMRX.LW.Y.0011.080520T0400Z-080520T2000Z/
SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-SULLIVAN-MORGAN-
ANDERSON-UNION-GRAINGER-HAMBLEN-NORTHWEST COCKE-NORTHWEST GREENE-
WASHINGTON TN-NORTHWEST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-
NW BLOUNT-NORTH SEVIER-SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-
NORTHWEST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-LEE-SCOTT-
RUSSELL-WASHINGTON-
INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL...
SNEEDVILLE...ROGERSVILLE...KINGSPORT...BRISTOL...WARTBURG...
CLINTON...OAK RIDGE...MAYNARDVILLE...RUTLEDGE...MORRISTOWN...
NEWPORT...GREENEVILLE...JOHNSON CITY...ELIZABETHTON...KINGSTON...
LENOIR CITY...KNOXVILLE...DANDRIDGE...MARYVILLE...SEVIERVILLE...
DUNLAP...PIKEVILLE...DAYTON...DECATUR...ATHENS...MADISONVILLE...
JASPER...CHATTANOOGA...CLEVELAND...BENTON...JONESVILLE...
GATE CITY...LEBANON...ABINGDON
1017 PM EDT MON MAY 19 2008 /917 PM CDT MON MAY 19 2008/

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT /3 PM CDT/
TUESDAY...

A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT /3 PM CDT/
TUESDAY. 

SOUTHWEST WINDS WILL INCREASE TO 15 TO 30 MPH WITH GUSTS TO 35 MPH
LATE TONIGHT...BECOMING WEST TO NORTHWEST 10 TO 20 MPH BY TUESDAY
AFTERNOON.

A LAKE WIND ADVISORY MEANS THAT SUSTAINED WINDS ARE FORECAST TO
BE 26 TO 30 MPH AT TIMES.  THIS WILL CAUSE A ROUGH CHOP ON AREA
LAKES.  BOATERS ON AREA LAKES SHOULD EXERCISE CAUTION IN THESE
CONDITIONS.

$$
000 
WWUS74 KMRX 200804
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
404 AM EDT TUE MAY 20 2008

...WINDY CONDITIONS THROUGH EARLY THIS AFTERNOON...

.A WEATHER DISTURBANCE WILL MOVE EAST ACROSS THE LOWER OHIO AND
TENNESSEE VALLEYS EARLY TODAY. IN ADVANCE OF THE DISTURBANCE...WINDY
CONDITIONS HAD DEVELOPED ACROSS THE REGION...ESPECIALLY OVER
HIGHER ELEVATIONS ABOVE 2500 FEET.

THESE STRONG AND GUSTY WINDS MAY DIMINISH BY EARLY TO MID
AFTERNOON. MOTORISTS SHOULD USE CAUTION WHILE DRIVING IN THE HIGHER
ELEVATIONS TODAY. 

STAY TUNED TO THIS STATION FOR LATER STATEMENTS AND FORECASTS.

NCZ060-061-TNZ018-041-043-045-047-072-074-087-102-VAZ002-201800-
/O.CON.KMRX.WI.Y.0015.000000T0000Z-080520T2000Z/
CHEROKEE-CLAY-JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-
UNICOI-SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-
SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE-EAST POLK-WISE-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...MOUNTAIN CITY...
COSBY...CEDAR CREEK...ERWIN...ROAN MOUNTAIN...CADES COVE...
GATLINBURG...COKER CREEK...DUCKTOWN...WISE
404 AM EDT TUE MAY 20 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON. 

SOUTHWEST WINDS WILL INCREASE TO 20 TO 35 MPH WITH GUSTS TO 50 MPH
...THEN BECOME WEST TO NORTHWEST AT 15 TO 25 MPH BY LATE THIS
AFTERNOON. 

A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

$$

TNZ012>017-035>040-042-044-046-067>071-073-081>086-098>101-VAZ001-
005-006-008-201800-
/O.CON.KMRX.LW.Y.0011.000000T0000Z-080520T2000Z/
SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-SULLIVAN-MORGAN-
ANDERSON-UNION-GRAINGER-HAMBLEN-NORTHWEST COCKE-NORTHWEST GREENE-
WASHINGTON TN-NORTHWEST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-
NW BLOUNT-NORTH SEVIER-SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-
NORTHWEST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-LEE-SCOTT-
RUSSELL-WASHINGTON-
INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL...
SNEEDVILLE...ROGERSVILLE...KINGSPORT...BRISTOL...WARTBURG...
CLINTON...OAK RIDGE...MAYNARDVILLE...RUTLEDGE...MORRISTOWN...
NEWPORT...GREENEVILLE...JOHNSON CITY...ELIZABETHTON...KINGSTON...
LENOIR CITY...KNOXVILLE...DANDRIDGE...MARYVILLE...SEVIERVILLE...
DUNLAP...PIKEVILLE...DAYTON...DECATUR...ATHENS...MADISONVILLE...
JASPER...CHATTANOOGA...CLEVELAND...BENTON...JONESVILLE...
GATE CITY...LEBANON...ABINGDON
404 AM EDT TUE MAY 20 2008 /304 AM CDT TUE MAY 20 2008/

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT /3 PM CDT/
THIS AFTERNOON...

A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT /3 PM CDT/
THIS AFTERNOON. 

SOUTHWEST WINDS WILL INCREASE TO 15 TO 30 MPH WITH GUSTS TO
40 MPH...THEN BECOME WEST TO NORTHWEST 10 TO 20 MPH BY LATE
AFTERNOON. 

A LAKE WIND ADVISORY MEANS THAT SUSTAINED WINDS ARE FORECAST TO
BE 26 TO 30 MPH AT TIMES.  THIS WILL CAUSE A ROUGH CHOP ON AREA
LAKES.  BOATERS ON AREA LAKES SHOULD EXERCISE CAUTION IN THESE
CONDITIONS.

$$

TG
000 
WWUS74 KMRX 201352
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
952 AM EDT TUE MAY 20 2008

...WINDY CONDITIONS THROUGH EARLY THIS AFTERNOON...

.A WEATHER DISTURBANCE WILL MOVE FROM THE CENTRAL APPALACHIANS TO
THE EAST COAST TODAY. THE TIGHT PRESSURE GRADIENTS AROUND THIS
SYSTEM WILL KEEP WINDY CONDITIONS ACROSS THE SOUTHERN APPALACHIANS...
ESPECIALLY OVER THE HIGHER ELEVATIONS ABOVE 2500 FEET.

THESE STRONG AND GUSTY WINDS WILL DIMINISH BY EARLY TO MID
AFTERNOON. MOTORISTS SHOULD USE CAUTION WHILE DRIVING IN THE HIGHER
ELEVATIONS TODAY.

STAY TUNED TO THIS STATION FOR LATER STATEMENTS AND FORECASTS.

NCZ060-061-TNZ018-041-043-045-047-072-074-087-102-VAZ002-202000-
/O.CON.KMRX.WI.Y.0015.000000T0000Z-080520T2000Z/
CHEROKEE-CLAY-JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-
UNICOI-SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-
SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE-EAST POLK-WISE-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...MOUNTAIN CITY...
COSBY...CEDAR CREEK...ERWIN...ROAN MOUNTAIN...CADES COVE...
GATLINBURG...COKER CREEK...DUCKTOWN...WISE
952 AM EDT TUE MAY 20 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON. 

SOUTHWEST WINDS BETWEEN 20 AND 35 MPH WITH GUSTS TO 45 MPH WILL
BECOME WEST TO NORTHWEST AT 15 TO 25 MPH BY LATE THIS AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

$$

TNZ012>017-035>040-042-044-046-067>071-073-081>086-098>101-VAZ001-
005-006-008-202000-
/O.CON.KMRX.LW.Y.0011.000000T0000Z-080520T2000Z/
SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-SULLIVAN-MORGAN-
ANDERSON-UNION-GRAINGER-HAMBLEN-NORTHWEST COCKE-NORTHWEST GREENE-
WASHINGTON TN-NORTHWEST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-
NW BLOUNT-NORTH SEVIER-SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-
NORTHWEST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-LEE-SCOTT-
RUSSELL-WASHINGTON-
INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL...
SNEEDVILLE...ROGERSVILLE...KINGSPORT...BRISTOL...WARTBURG...
CLINTON...OAK RIDGE...MAYNARDVILLE...RUTLEDGE...MORRISTOWN...
NEWPORT...GREENEVILLE...JOHNSON CITY...ELIZABETHTON...KINGSTON...
LENOIR CITY...KNOXVILLE...DANDRIDGE...MARYVILLE...SEVIERVILLE...
DUNLAP...PIKEVILLE...DAYTON...DECATUR...ATHENS...MADISONVILLE...
JASPER...CHATTANOOGA...CLEVELAND...BENTON...JONESVILLE...
GATE CITY...LEBANON...ABINGDON
952 AM EDT TUE MAY 20 2008 /852 AM CDT TUE MAY 20 2008/

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT /3 PM CDT/
THIS AFTERNOON...

A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT /3 PM CDT/
THIS AFTERNOON. 

SOUTHWEST WINDS BETWEEN 15 TO 25 MPH WITH GUSTS TO 35 MPH WILL 
BECOME WEST TO NORTHWEST 10 TO 20 MPH BY LATE THIS AFTERNOON.

A LAKE WIND ADVISORY MEANS THAT SUSTAINED WINDS ARE FORECAST TO
BE 26 TO 30 MPH AT TIMES.  THIS WILL CAUSE A ROUGH CHOP ON AREA
LAKES.  BOATERS ON AREA LAKES SHOULD EXERCISE CAUTION IN THESE
CONDITIONS.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at May 19, 2:43 PM EDT, 29 minutes earlier.

Area forecast discussion, May 19, 2:43 PM EDT, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
243 PM EDT MON MAY 19 2008

.SHORT TERM...(TONIGHT AND TUESDAY)...AN ALBERTA-TYPE SYSTEM WILL
MOVE SOUTHEAST FROM NORTHWEST MISSOURI TO SOUTHERN KENTUCKY-VIRGINIA
LATE TONIGHT AND TUESDAY. ASSOCIATED UPPER JET WILL MOVE ACROSS THE
OHIO VALLEY WHICH WILL PLACE THE FORECAST AREA UNDER DIVERGENCE
ALOFT...MAINLY NORTHERN AREAS...FOR TUESDAY MORNING. FAIRLY DECENT
ISENTROPIC LIFT WILL MOVE ACROSS THE NORTHERN THIRD OF THE AREA AS
WELL OVERNIGHT. MAIN LIMITING FACTOR IS MOISTURE WITH DEWPOINTS IN
THE UPPER 40S AND MID 50S...BUT SHOULD BE SUFFICIENT TO PRODUCE
ELEVATED CONVECTION AHEAD OF FROPA.

IF MOISTURE AVAILABILTY WAS GREATER...I WOULD BE CONCERNED FOR
SEVERE POTENTIAL. MAY STILL SEE ISOLATES STRONG STORMS WILL SMALL
HAIL AND GUSTS UP TO 35-40KTS. BESIDES THE CONVECTION...TIGHTENING
PRESSURE GRADIENTS WILL PRODUCE 850MB WINDS OF 50KTS+ LATE TONIGHT
AND TUESDAY MORNING. HAVE ISSUED A WIND ADVISORY FOR THE MOUNTAINS
AND LAKE WIND ADVISORY ELSEWHERE FROM 04Z-20Z TUESDAY.

.LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)...SIGNIFICANT
UNCERTAINTY IN THE DETAILS EARLY ON AS MODELS INDICATE SOME WEAK
SHORT WAVE ENERGY MOVING THROUGH EASTERN UPPER TROUGH MAY AFFECT THE
AREA.  FIRST MAY BRING SOME SHOWERS TUESDAY NIGHT ESPECIALLY
NORTH...WILL CARRY SLIGHT CHANCE POPS.  LATEST GFS RATHER BULLISH ON
CHANCES FOR PRECIP WITH SECOND AFFECTING THE AREA ON THURSDAY.
HOWEVER...GIVEN LACK OF SUPPORT FROM OTHER MODELS WILL JUST CARRY A
SLIGHT CHANCE POP FOR SOUTH AND CENTRAL.  UPPER RIDGE FORECAST TO
GRADUALLY BUILD EAST AND WILL TAKE CONTROL FOR THE LATTER
PERIODS...SO WILL GO DRY FOR FRIDAY THROUGH MONDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN  60  80  56  76  51 /  20  30  20  10  10
KNOXVILLE MCGHEE TYSON AIRPORT, TN  58  79  50  73  49 /  40  40  20  10  10
OAK RIDGE, TN  53  79  51  74  49 /  40  50  20  10  10
TRI CITIES AIRPORT, TN  52  72  50  69  43 /  50  60  20  10  10

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...WIND ADVISORY FROM MIDNIGHT TONIGHT TO 4 PM EDT TUESDAY FOR THE
     FOLLOWING ZONES: CHEROKEE...CLAY.

TN...WIND ADVISORY FROM MIDNIGHT TONIGHT TO 4 PM EDT TUESDAY FOR THE
     FOLLOWING ZONES: BLOUNT SMOKY MOUNTAINS...COCKE SMOKY
     MOUNTAINS...EAST POLK...JOHNSON...SEVIER SMOKY MOUNTAINS...
     SOUTHEAST CARTER...SOUTHEAST GREENE...SOUTHEAST MONROE...
     UNICOI.

     LAKE WIND ADVISORY FROM MIDNIGHT EDT /11 PM CDT/ TONIGHT TO 4 PM
     EDT /3 PM CDT/ TUESDAY FOR THE FOLLOWING ZONES: ANDERSON...
     BLEDSOE...BRADLEY...CAMPBELL...CLAIBORNE...GRAINGER...
     HAMBLEN...HAMILTON...HANCOCK...HAWKINS...JEFFERSON...KNOX...
     LOUDON...MARION...MCMINN...MEIGS...MORGAN...NW BLOUNT...
     NORTH SEVIER...NORTHWEST CARTER...NORTHWEST COCKE...
     NORTHWEST GREENE...NORTHWEST MONROE...RHEA...ROANE...SCOTT
     TN...SEQUATCHIE...SULLIVAN...UNION...WASHINGTON TN...WEST
     POLK.

VA...WIND ADVISORY FROM MIDNIGHT TONIGHT TO 4 PM EDT TUESDAY FOR THE
     FOLLOWING ZONES: WISE.

     LAKE WIND ADVISORY FROM MIDNIGHT TONIGHT TO 4 PM EDT TUESDAY FOR
     THE FOLLOWING ZONES: LEE...RUSSELL...SCOTT...WASHINGTON.

&&

DH/LDW
Hazardous weather outlook, May 19, 5:10 AM EDT, 10 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
510 AM EDT MON MAY 19 2008

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-200915-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
510 AM EDT MON MAY 19 2008 /410 AM CDT MON MAY 19 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT
A COLD FRONT JUST TO OUR SOUTH TODAY WILL LIFT NORTH AS A WARM
FRONT...AS LOW PRESSURE DEVELOPS OVER THE MID MISSISSIPPI VALLEY
REGION THIS EVENING. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS
WILL DEVELOP ALONG THE WARM FRONT...THEN TRACK SOUTHEAST INTO THE
TENNESSEE VALLEY AND SOUTHERN APPALACHIANS EARLY TUESDAY MORNING.
A FEW OF THE STORMS MAY BECOME STRONG TO MARGINALLY SEVERE...WITH
THE MAIN THREATS BEING GUSTY WINDS UP TO 50 MPH...AND HAIL UP TO
PENNY SIZE. LOCALLY HEAVY RAINS UP TO ONE INCH COULD ALSO OCCUR
WITH THE STRONGEST STORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

TG

In the hours before

Local storm report, May 19, 2:07 PM EDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
207 PM EDT MON MAY 19 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 PM     TSTM WND DMG     2 SW MOSHEIM            36.17N 82.98W
05/18/2008                   GREENE             TN   LAW ENFORCEMENT

            ONE TREE DOWN ON SHEFFY HOLLOW RD. REPORTED BY DISPATCH.

0645 PM     TSTM WND DMG     9 NE PIKEVILLE          35.70N 85.08W
05/18/2008                   BLEDSOE            TN   LAW ENFORCEMENT

            TREE DOWN ON POWERLINES ON MILLER RD. REPORTED BY
            DISPATCH.

0720 PM     TSTM WND DMG     6 SSW DAYTON            35.41N 85.05W
05/18/2008                   HAMILTON           TN   LAW ENFORCEMENT

            TREES AND POWERLINES DOWN. REPORTED BY DISPATCH.

&&

GRC

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 18, 8:27 PM EDTTornado WarningMRXBradley, Polk33 min
May 19, 3:12 PM EDTLake Wind AdvisoryMRXAnderson, Bledsoe, Blount, Bradley, Campbell, Carter and 25 more25 hr

Nearby

Wind Advisories in Tennessee, 2008Wind Advisories in North Carolina, 2008Wind Advisories in Virginia, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.